MAUDE Adverse Event Report: BOSTON SCIENTIFIC - MARLBOROUGH CAPIO¿; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - MARLBOROUGH CAPIO¿; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M0068312321
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/21/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a capio¿ was used during an unknown procedure on (b)(6) 2016.According to the complainant, during the procedure, the needle detached from the suture inside the patient.All other information is unknown.Should additional relevant details become available; a supplemental report will be submitted.
 
Additional Manufacturer Narrative
A visual examination of the returned capio¿ device has the cage detached.The suture was loaded in the carrier and extends and retracts without any problem.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.The investigation concluded that this complaint is associated with a product that meets the design and manufacture specifications but due to anatomical/procedural factors encountered during the procedure, performance of the device was limited.The most probable root cause classification is operational context.A labeling review was performed and, from the information available, this device was used per the directions for use (dfu) / product label.
 
Event or Problem Description

Brand Name
CAPIO¿
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - MARLBOROUGH
100 boston scientific way
propark free zone
marlborough MA 01752
MDR Report Key6155282
Report Number3005099803-2016-03772
Device Sequence Number955092
Product Code GCJ
UDI-Device Identifier08714729257622
UDI-Public(01)08714729257622(17)20190617(10)0019335465
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K932553
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/21/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/17/2019
Device Model NumberM0068312321
Device Catalogue Number831-232
Device Lot Number0019335465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/10/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/21/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/08/2016
Supplement Report FDA Received Date02/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1